Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

September 18, 2021Latimer County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Sep 18, 2021, 9:32 PM CDT for Latimer County, Oklahoma. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 18, 2021, 9:32 PM CDT (02:32 UTC)
Expired
Sep 18, 2021, 10:00 PM CDT
In force
28 min
Issued by
NWS Tulsa, OK
Hail
0.00 in
Wind
50

County Latimer County, OK

The radar

The Western Arkansas radar (KSRX), 99 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.5 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1040 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1040 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1020 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

234 
WWUS84 KTSA 190232
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
932 PM CDT Sat Sep 18 2021
 
OKZ049-075-076-190300-
Latimer OK-Pushmataha OK-Le Flore OK-
932 PM CDT Sat Sep 18 2021

...A strong thunderstorm will impact portions of northeastern
Pushmataha, south central Latimer and southwestern Le Flore Counties
through 1000 PM CDT...

At 931 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
southeast of Talihina, moving southwest at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations in or near the path include...
Talihina...                       Albion...
Kiamichi...                       Whitesboro...
Honobia...                        

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3463 9530 3479 9506 3471 9487 3451 9494
      3451 9503
TIME...MOT...LOC 0231Z 030DEG 16KT 3469 9502 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

Lacy

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Sep 18, 8:18 PM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Sep 18, 8:18 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
818 PM CDT Sat Sep 18 2021

...UPDATE...

.DISCUSSION...
Showers and thunderstorms are ongoing across parts of SE OK at
this time. The HRRR was pretty good at picking up this convection
though the intensity was a little over done. With that said, given
the marginally unstable environment, a pool of enhanced moisture
(PWATs in excess of 1.5"), and a subtle low level trough across
SE OK, expect this activity to persist for another hour or two
before gradually diminishing. Brief gusty winds along with brief
heavy downpours (with rates locally exceeding 1" per hour) will
be possible.

The rest of the overnight will see clearing skies and light winds
across the area. Patches of valley fog will be possible overnight
thanks to radiational cooling. Locations that have experienced
shower activity this evening will see elevated chances for patchy
fog development.

As for the forecast, PoPs were adjusted to account for the latest
trends in the short term. The forecast remains largely on track.
An update will be issued shortly.

Snider

&&

.PREV DISCUSSION... /Issued 540 PM CDT Sat Sep 18 2021/

DISCUSSION...

The 00Z TAF forecast discussion follows...

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions will prevail thru the period at all sites outside
of potential storm activity during the afternoon hours. Some
possible exceptions include potential for light MVFR fog at some W
AR sites toward daybreak. Best potential for storms will be over W
AR, and prob30 mention was warranted at most sites for Sunday
afternoon.

Lacy

PREV DISCUSSION... /Issued 221 PM CDT Sat Sep 18 2021/

DISCUSSION...
Steady increase in showers and storms over the past few hours
across western AR and this trend will continue through the
remainder of the afternoon with a gradual expansion westward.
Coverage will decrease quickly after sunset. Similar conditions
continue on Sunday and again far eastern Oklahoma and northwest
Arkansas remain the favored region for scattered afternoon
showers and storms.

Warming low/mid levels and departure of the mid level weakness
will allow Monday to remain mostly dry with unseasonably warm
temperatures ahead of the approaching cold front. A corridor of
high based convection may precede the front Monday morning,
otherwise the focus for storm development will be on the sfc
boundary which will likely move into northeast Oklahoma by late
afternoon. Deeply mixed boundary layer may allow for any initial
storms to produce locally gusty winds with a focus toward more
elevated post frontal convection as the front presses steadily
eastward coupled with quickly stabilizing boundary layer.
Consistent signal remains for the bulk of the post frontal
convection to spread from NE OK through NW AR with lower chances
southward. Overall precip amounts also continue to look rather
light given the progressive nature of the frontal boundary. Expect
precip chances to end across western AR by early Tues afternoon.
Post frontal temps will be noticeably cooler and the dry post
frontal airmass will allow overnight lows to cool below normal
both Tues and Wed nights.

Ridging expands through the western CONUS allowing a reinforcing
cold front to sweep through the Plains by late week. A lack
of moisture will keep the frontal passage dry but it will
reinforce the broad sfc ridge through late week maintaining dry
weather and near cloudless skies. A warming trend likely returns
by next weekend with temperature quickly returning to at or above
normal values.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   70  93  72  97 /   0  10   0  10
FSM   70  90  71  95 /  20  30   0   0
MLC   67  91  69  96 /  10  10   0   0
BVO   65  93  69  97 /   0   0   0  20
FYV   64  87  66  91 /  20  30   0   0
BYV   66  86  67  91 /  20  40   0  10
MKO   68  89  69  94 /  10  10   0   0
MIO   65  90  69  94 /   0  10   0  10
F10   67  92  69  98 /   0  10   0   0
HHW   69  88  69  94 /  20  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...21
Hazardous weather outlook, Sep 18, 4:55 PM CDT, 4 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
455 PM CDT Sat Sep 18 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-191015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
455 PM CDT Sat Sep 18 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Late This Afternoon into Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Limited.
	AREA... Eastern Oklahoma into northwestern Arkansas.
	ONSET... Ongoing.

DISCUSSION...
Isolated to widely scattered showers and storms are bubbling up
across parts of far eastern Oklahoma into northwestern Arkansas.
Brief heavy downpours along with gusty winds will be possible in
the strongest cores. This activity is expected to diminish quickly
around sun set.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential.
MONDAY...Thunderstorm Potential...High Wind Potential.
TUESDAY...Thunderstorm Potential.
WEDNESDAY THROUGH FRIDAY...No Hazards.

EXTENDED DISCUSSION...
Unseasonably hot, dry and breezy conditions will develop Monday
afternoon ahead of a cold front. Fire weather will become a
concern in areas that have received limited rainfall over the last
few weeks, especially across northeast Oklahoma.

The cold front is forecast to move through the area Monday night
into early Tuesday. Scattered showers will be likely with a few
embedded thunderstorms near the front along with cooler temperatures
Wednesday and Thursday. A few storms could be strong across far
northeast Oklahoma Monday evening with gusty winds the main
threat.

weather.gov/tulsa contains additional information.

Snider

In the hours before

Special weather statement, Sep 18, 7:36 PM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Tulsa OK
736 PM CDT Sat Sep 18 2021

OKZ076-190100-
Le Flore OK-
736 PM CDT Sat Sep 18 2021

...A strong thunderstorm will impact portions of southeastern Le
Flore County through 800 PM CDT...

At 736 PM CDT, Doppler radar indicated a strong thunderstorm near
Mountain Fork, moving south at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of southeastern Le
Flore County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3454 9469 3475 9453 3473 9445 3452 9446
      3451 9447 3451 9459
TIME...MOT...LOC 0036Z 020DEG 9KT 3466 9447

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Lacy
Special weather statement, Sep 18, 9:32 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
932 PM CDT Sat Sep 18 2021

OKZ049-075-076-190300-
Latimer OK-Pushmataha OK-Le Flore OK-
932 PM CDT Sat Sep 18 2021

...A strong thunderstorm will impact portions of northeastern
Pushmataha, south central Latimer and southwestern Le Flore Counties
through 1000 PM CDT...

At 931 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
southeast of Talihina, moving southwest at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations in or near the path include...
Talihina...                       Albion...
Kiamichi...                       Whitesboro...
Honobia...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3463 9530 3479 9506 3471 9487 3451 9494
      3451 9503
TIME...MOT...LOC 0231Z 030DEG 16KT 3469 9502

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 7:36 PM CDTSpecial Weather StatementTSALeFlore24 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.